Well, it sounds like you have edema, but there are a lot of causes for that. Weight gain that fast makes me think it's mostly extra fluid that is causing the swelling (water is really heavy). You can maybe narrow things down a bit by figuring out if it's pitting edema. Push into the swollen area really firmly for a minute with your finger or thumb, and if you have a dent there after, it's pitting edema.
You'll have to ask your doctor about causes, and you should do it soon. At least give them a call.
Leg swelling can be from inflammaton of the leg, due to injury, arthritis, kidney problems, vascular problems (heart problems), cellulitis, phlebitis.
Are you taking any anti-inflammatory drugs? Ibuprofen can cause oedema in the legs.
See the doctor to find out what the cause of the leg swelling could be. The doctor will probably do some blood tests on your kidney, liver and thyroid functions.
A lot of weight gain, even though you are not consuming more calories that you are burning off, can be from the water retention as mentioned by other people, or from an underactive thyroid gland.
Keep the leg elevated as much as you can to help drain the water away from the leg.
I have experienced a problem with my leg swelling and it was due to taking Ibuprofen. It still swells a little due to inflammation from arthritis and I do suffer from fluid retention anyway, so am prescribed a low dose diuretic to help that and lower my high blood pressure.
Even though you have water retenion, make sure you drink plenty of water. It is a wrong assumption to think that becaue you have fluid retention to reduce the amount of water you drink will lessen the swelling.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.